# SDR 2016FA0000078

- Difficulty date: February 9, 2016
- Submitted: February 9, 2016
- Operation: General aviation
- Aircraft: N1888Q
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0288
- Aircraft time: 8,101 hours
- Engine: Lyc IO360A1B6
- Engine time: 10,494 hours
- Propeller: Hartzl HCC3YR
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Gear
- Part number: 20810019
- Condition: Distressed
- Location: Mlg
- Part time: 8,101 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

REPORTED TO PILOT IN FLIGHT THAT MLG WAS NOT RETRACTED & WAS HANGING STRAIGHT DOWN MID-CYCLE. PILOT PERFORMED NORMAL EXTENSION & GEAR LOCKED DOWN & LANDED SAFELY. NOSE GEAR FUNCTIONED NORMALLY BOTH UP & DOWN. AIRCRAFT WAS JACKED & INSPECTED. FOUND TWO NAS464P5A16 BOLTS FASTENING ARM, BELLCRANK ON MAIN GEAR ACTUATOR TO CENTER RETRACTION GEAR WERE FOUND TO BE SHEARED EACH IN TWO PLACES. RETRACTION GEAR PRESUMED TO BE STRESSED AND/OR DAMAGED AS WELL, BUT NOT YET REMOVED FROM AIRCRAFT. THE ACTUATOR MOVED THE ARM THROUGH FULL RANGE OF TRAVEL BUT DISCONNECTED FROM RETRACTION GEAR, WOULD NOT PULL THE MLG UP INTO WHEEL WELLS BUT WOULD PUSH GEAR DOWN INTO LOCKS.
